advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Michigan, USA:

My mother-in-law has diabetes, is nauseated, and sometimes she vomits. This makes it difficult for to eat. Her doctor says that diabetes causes this. What we can do about this?

Answer:

Vomiting is a very vague symptom that can happen in people with diabetes for reasons unrelated to diabetes itself. If your doctor thinks your mother-in-law's vomiting is due to diabetes, he probably means she has diabetic autonomic neuropathy, perhaps causing gastroparesis, and your mother-in-law needs further studies to verify this hypothesis.

MS

[Editor's comment: You have not said whether your mother-in-law has type 1 or type 2 diabetes or what her blood sugars have been. People with type 1 and high blood sugars over a period of time can develop DKA [diabetic ketoacidosis], and often vomiting is a symptom of this. DKA requires immediate attention or can lead to hospitalization and possibly death if left untreated.

It is important that your mother-in-law contact her physician to clarify what he (she) meant so that she can receive appropriate treatment for whatever is causing this problem. SS]

DTQ-20010612121424
Original posting 26 Jun 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.